MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 CROSSFIRE INSERT 26 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 CROSSFIRE INSERT 26 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 621-10-26F
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The clear zone was confirmed in 2016 and revision surgery of liner was done (b)(6) 2020.The date of the primary surgery is being confirmed.The doctor requested an investigation of the amount of wear on the liner.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated the manufacturing date.Reported event: an event regarding wear involving a trident liner was reported.The event was confirmed via material analysis.Method & results: product evaluation and results: visual inspection: visual inspection was performed as part of the material evaluation and indicated the following comments: yellow discoloration was observed on the liner consistent with synovial fluid absorption.Damage on the liner consistent with the explantation process was observed on the proximal and articulating surfaces.Damage consistent with burnishing and scratching was observed; these are common damage modes of uhmwpe.Dimensional inspection: dimensional inspection was not performed because the event does not relate to device dimensions.Functional inspection: functional inspection was not performed because the event does not relate to device function.Ma: the returned liner was examined the aid of a stereo microscope at magnifications up to 50x.Yellow discoloration was observed on the liner consistent with synovial fluid absorption.Damage on the liner consistent with the explantation process was observed on the proximal and articulating surfaces.Damage consistent with burnishing and scratching was observed; these are common damage modes of uhmwpe.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the returned liner was examined the aid of a stereo microscope at magnifications up to 50x.Yellow discoloration was observed on the liner consistent with synovial fluid absorption.Damage on the liner consistent with the explantation process was observed on the proximal and articulating surfaces.Damage consistent with burnishing and scratching was observed; these are common damage modes of uhmwpe.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.

Brand Name
TRIDENT 10 CROSSFIRE INSERT 26 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10122662
Report Number0002249697-2020-01030
Device Sequence Number19545824
Product Code LPH
UDI-Device Identifier07613327037692
UDI-Public07613327037692
Combination Product (Y/N)N
PMA/510(K) Number
K983502
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2009
Device Model Number621-10-26F
Device Catalogue Number621-10-26F
Device Lot Number09893801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR